Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 55, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2025, 4:44 AM CDT for Burnet County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2025, 4:44 AM CDT (09:44 UTC)
- Expired
- Jul 5, 2025, 8:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 89 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 131 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363
WGUS54 KEWX 050944
FFWEWX
TXC053-051330-
/O.NEW.KEWX.FF.W.0055.250705T0944Z-250705T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
444 AM CDT Sat Jul 5 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Western Burnet County in south central Texas...
* Until 830 AM CDT.
* At 444 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. The expected rainfall rate is 3 to 7 inches in 1
hour. Additional rainfall amounts of 2 to 5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Burnet, Marble Falls, Kingsland, Buchanan Dam, Granite Shoals,
Horseshoe Bay, Meadowlakes, Buchanan Lake Village, Highland Haven,
Longhorn Cavern State Park, Inks Lake State Park, Spicewood,
Cottonwood Shores and Sunrise Beach Village.
A Llano River flood wave in southern Burnet County will also
exacerbate flood concerns as heavy rains spread south to Spicewood,
Marble Falls, and Granite Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3058 9823 3052 9810 3049 9812 3050 9810
3047 9810 3043 9813 3049 9835 3056 9835
3057 9841 3067 9844 3068 9840 3070 9841
3074 9837 3076 9843 3083 9838 3088 9846
3094 9841 3096 9845 3103 9844 3103 9827
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...3-7 INCHES IN 1 HOUR
$$
MOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:10 AM CDT, 3 hours 34 minutes earlier. Its key messages:
- Threat of Flash Flooding from slow moving and repeat heavy rains today. A Flood Watch has been issued for the Hill Country and I-35 corridor through 7 PM CDT.
- Continued unseasonably wet and "cool" for the Independence Day weekend into Monday.
- Turning seasonably drier and warmer this coming week.
Area forecast discussion, Jul 5, 1:10 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 110 AM CDT Sat Jul 5 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - Threat of Flash Flooding from slow moving and repeat heavy rains today. A Flood Watch has been issued for the Hill Country and I-35 corridor through 7 PM CDT. - Continued unseasonably wet and "cool" for the Independence Day weekend into Monday. - Turning seasonably drier and warmer this coming week. && .SHORT TERM... (Today through Sunday) Issued at 110 AM CDT Sat Jul 5 2025 A mid level MCV and unseasonably moist airmass (05/00Z soundings showed 2.1 inch PWs at Del Rio and Corpus Christi which are in the 90 percentile plus) remain in place over our area. This feature and moist airmass linger over our area through this weekend. Forcing by this feature along with heating will generate rounds of showers and isolated thunderstorms. Storm motion vectors show slow moving and repeat activity to enhance efficient warm rain processes. As a result, locally heavy rains with amounts of generally 2 to 4 inches are expected with isolated amounts up to 10 inches possible. These amounts will aggravate ongoing flooding and likely create new flooding as soils are saturated making runoff more rapid. The heaviest rains will be over the Hill Country to along and east of the I-35 corridor today. Have issued a Flood Watch through 7 PM CDT for those areas. Most models show the rains shifting to our western areas on Sunday. There is a potential for another Flood Watch for Sunday. The clouds and rain areas will conspire to keep daytime temperatures below to well below early July averages. && .LONG TERM... (Sunday night through Friday) Issued at 110 AM CDT Sat Jul 5 2025 The mid level feature remains in close proximity to generate showers and isolated thunderstorms on Monday with a possibility of locally heavy downpours. Have expanded the slight chances to most of our area for Monday. Most models/ensembles show the Subtropical Ridge shoving the mid level feature away from our area while bringing increased subsidence and decreasing moisture levels to keep rainfall out of the forecast for the remainder of this coming week. However, an inverted trough moving in from the east may bring chances of showers and isolated thunderstorms on Tuesday and Wednesday per GFS. Later forecasts may introduce rain chances should this become a trend. Increased sunshine leads to temperatures warming to near to slightly above mid July averages. && .AVIATION... (06Z TAFS) Issued at 1236 AM CDT Sat Jul 5 2025 A tricky and low confidence TAF period can be expected. Looking at current radar obs there is a persistent cell just to the west of KAUS. From this cell -RA is overspreading the site and expect that to continue until at least 08Z if not longer. Expect MVFR to continue overnight for all I-35 sites with the possibility of IFR by 11Z. Introduced TEMPOs tomorrow morning for this possibility with -TSRAs and TEMPOs for KSAT and KSSF for -RA. -RA could continue through the late morning and early afternoon for both sites as well thus have added prevailing -RA until 19Z. Added PROB30s for KAUS based on recent model trends for Saturday afternoon with possibility for more -RA and even -TSRA for KSAT and KSSF as well. For KDRT expect mainly VFR CIGs with TEMPO for early morning for possible MVFR CIGs before returning to VFR conditions for rest of TAF period. All TAF sites are expected to return to VFR by 23Z. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 73 92 73 / 70 20 20 10 Austin Bergstrom Intl Airport 85 73 91 72 / 60 20 20 10 New Braunfels Muni Airport 86 73 91 72 / 70 20 20 10 Burnet Muni Airport 81 72 88 71 / 70 30 20 10 Del Rio Intl Airport 97 75 91 75 / 10 20 40 10 Georgetown Muni Airport 82 72 89 72 / 70 20 10 0 Hondo Muni Airport 85 73 87 72 / 40 20 30 10 San Marcos Muni Airport 84 73 91 72 / 70 20 20 10 La Grange - Fayette Regional 87 73 93 73 / 50 10 10 0 San Antonio Intl Airport 85 74 90 74 / 60 20 30 10 Stinson Muni Airport 88 75 92 74 / 60 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for Atascosa-Bandera-Bastrop-Bexar- Blanco-Burnet-Caldwell-Comal-Fayette-Gillespie-Gonzales-Guadalupe- Hays-Kendall-Kerr-Lee-Llano-Medina-Travis-Williamson-Wilson. && Short-Term...04 Long-Term...04 Aviation...CJM
In the hours before
Local storm report, Jul 5, 3:42 AM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
342 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM Rain 5 NW Lago Vista 30.51N 98.04W
07/05/2025 M10.06 Inch Travis TX Mesonet
Measured by LCRA gauge in last 3-6 hours.
&&
JRLocal storm report, Jul 5, 3:44 AM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
344 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 AM Rain 8 SSW Bertram 30.64N 98.11W
07/05/2025 M8.39 Inch Burnet TX Mesonet
Measured by LCRA gauge in last 3-6 hours
(5.82 was measured in just one hour).
&&
JRLocal storm report, Jul 5, 3:46 AM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
346 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM Rain 8 NNW Lago Vista 30.57N 98.04W
07/05/2025 M9.96 Inch Travis TX Mesonet
Measured by LCRA gauge in last 3-6 hours.
&&
JRLocal storm report, Jul 5, 3:53 AM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
353 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM Flash Flood 7 SSW Liberty Hill 30.58N 97.97W
07/05/2025 Travis TX Emergency Mngr
Water rescue taking place with 3 people
stuck in their house and floodwaters rising.
Nearby roadways are impassible, complicating
the ability for rescuers to access the
scene.
&&
JRLocal storm report, Jul 5, 4:26 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
426 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM Flash Flood 10 S Bertram 30.60N 98.09W
07/05/2025 Burnet TX Emergency Mngr
F.M. 1174 at Cow Creek flooded.
&&
JRLocal storm report, Jul 5, 4:29 AM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
429 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM Flash Flood 5 WSW Liberty Hill 30.64N 98.00W
07/05/2025 Williamson TX Emergency Mngr
Water rescue on CR 285, southwest of Liberty
Hill. Water coming through first story
windows of the house.
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:00 PM CDT | River Flood Warning | EWX | Llano | 13 hr |
| Jul 4, 9:27 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis | 85 min |
| Jul 4, 10:52 PM CDT | Flash Flood Warning | EWX | Burnet, Travis | 2 hr |
| Jul 5, 12:00 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 5, 12:41 AM CDT | Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more | 45 hr |
| Jul 5, 12:41 AM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| Jul 5, 2:04 AM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 4 hr |
| Jul 5, 2:47 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 5 hr |
| Jul 5, 2:57 AM CDT | River Flood Warning | EWX | Williamson | 24 hr |
| Jul 5, 4:59 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 14 hr |
| Jul 5, 6:40 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more | 3 hr |
| Jul 5, 8:16 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 6 hr |
| Jul 5, 8:56 AM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 5, 9:16 AM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Jul 5, 9:21 AM CDT | Flash Flood Warning | EWX | Guadalupe | 5 hr |
| Jul 5, 9:46 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| Jul 5, 10:19 AM CDT | Flash Flood Warning | EWX | Travis | 9 hr |
| Jul 5, 10:32 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 5 hr |
| Jul 5, 11:04 AM CDT | Flash Flood Warning | EWX | Comal | 7 hr |
| Jul 5, 11:50 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 1:42 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 6 hr |
| Jul 5, 1:55 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 77 min |
| Jul 5, 2:04 PM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Jul 5, 2:20 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 2 hr |
| Jul 5, 2:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 97 min |
| Jul 5, 3:12 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jul 5, 3:32 PM CDT | Areal Flood Advisory | EWX | Comal | 65 min |
| Jul 5, 3:35 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 63 min |
| Jul 5, 3:39 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 5, 6:25 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Jul 5, 6:57 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| Jul 5, 6:59 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.